Alert archive / Alabama / Flash Flood Warnings in 2010

Flash Flood Warning 6, NWS Birmingham, AL

March 11, 2010Lamar County, Alabama

NWS Birmingham, AL issued this flash flood warning at Mar 11, 2010, 2:44 AM CST for Lamar County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 11, 2010, 2:44 AM CST (08:44 UTC)
Expired
Mar 11, 2010, 5:45 AM CST
In force
3 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
None

County Lamar County, AL

The radar

The Columbus AFB radar (KGWX), 22 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 8.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2010-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2010-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 497 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-265 J/kg
Mixed-layer LCL
510 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
497 m²/s²
0-3 km storm-relative helicity
544 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

623 
WGUS54 KBMX 110844
FFWBMX
ALC075-111145-
/O.NEW.KBMX.FF.W.0006.100311T0844Z-100311T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
244 AM CST THU MAR 11 2010

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LAMAR COUNTY IN WEST CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...VERNON...SULLIGENT...MILLPORT...

* UNTIL 545 AM CST

* AT 236 AM CST...THE NATIONAL WEATHER SERVICE DETECTED FLASH   
FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA WITH A LINE OF 
THUNDERSTORMS APPROACHING FROM THE WEST.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAMAR
  COUNTY AIRPORT...DETROIT...CREWS...BLOOMING GROVE...BEDFORD AND
  BEAVERTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS IN EXCESS OF TWO INCHES ARE POSSIBLE IN 
THE WARNED AREA.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3405 8821 3406 8820 3406 8799 3403 8798
      3402 8795 3353 8794 3354 8827

$$

12/SIRMON
2 follow-up statements
164 
WGUS74 KBMX 110933
FFSBMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
333 AM CST THU MAR 11 2010

ALC075-111145-
/O.CON.KBMX.FF.W.0006.000000T0000Z-100311T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAMAR AL-
333 AM CST THU MAR 11 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM CST FOR LAMAR
COUNTY...

AT 330 AM CST...THE NATIONAL WEATHER CONTINUED TO DETECT A 
THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA WITH 
ADDITIONAL THUNDERSTORMS APPROACHING FROM THE WEST.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SULLIGENT...
DETROIT...CREWS AND BEAVERTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS IN EXCESS OF TWO INCHES ARE POSSIBLE IN 
THE WARNED AREA.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3405 8821 3406 8820 3406 8799 3403 8798
      3402 8795 3353 8794 3354 8827

$$

12/SIRMON
059 
WGUS74 KBMX 111026
FFSBMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
426 AM CST THU MAR 11 2010

ALC075-111145-
/O.CON.KBMX.FF.W.0006.000000T0000Z-100311T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAMAR AL-
426 AM CST THU MAR 11 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM CST FOR LAMAR
COUNTY...

AT 424 AM CST...THE NATIONAL WEATHER CONTINUED TO DETECT A
THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DETROIT...
CREWS AND BEAVERTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE 
WARNED AREA.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3405 8821 3406 8820 3406 8799 3403 8798
      3402 8795 3353 8794 3354 8827

$$

12/SIRMON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Mar 10, 11:50 PM CST, 2 hours 54 minutes earlier.

Area forecast discussion, Mar 10, 11:50 PM CST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1150 PM CST WED MAR 10 2010

.UPDATE...AVIATION DISCUSSION.

&&

.DISCUSSION...

QUASI-STATIONARY FRONT WHICH EXTENDS FROM NEAR DOTHAN TO MERIDIAN
HAS SHOW VERY LITTLE MOVEMENT SINCE SUNSET.  IN FACT...EASTERLY
SURFACE WINDS WITHIN THE WEDGE HAVE INCREASED...WHICH MEANS THE MOST
UNSTABLE AIR MASS WILL PROBABLY STAY OVER SOUTHWEST ALABAMA
OVERNIGHT. THE SEVERE THREAT LOOKS MINIMAL AT THIS TIME...AND
TORNADO WATCH MAY BE CANCELED EARLY IF STORMS STAY DISORGANIZED.
FLASH FLOOD THREAT WILL CONTINUE OVERNIGHT DUE TO STRONG SOUTHERLY
FLOW ABOVE COOL WEDGE...WHICH WILL PROMOTE TRAINING OF CELLS.

58/ROSE

&&

.AVIATION...06Z TAF DISCUSSION.

A VERY MESSY PATTERN ACROSS AREA WITH NUMEROUS SHOWERS AND TSTMS
EXPECTED TO CONTINUE ACROSS CENTRAL ALABAMA THRU 12Z.  THERE IS NO
ORGANIZED LINE OR CONVECTIVE COMPLEX TO FOCUS ON...WHICH MAKES IT
DIFFICULT TO PINPOINT TIMING. EASTERLY FLOW HAS KEPT AIR MASS
STABILIZED ACROSS MUCH OF THE AREA...AND VSBYS HAVE BEEN MAINLY
ABOVE 5 MILES. THE TREND WILL BE FOR OFF AND ON SHOWERS THRU
15Z...WITH ISOLATED STORMS.  MVFR CIGS AT THE START OF THE PERIOD
SHOULD LOWER OVERNIGHT WITH WIDESPREAD IFR CIGS BY 10Z.  THE RAIN
ACTIVITY WILL DECREASE AFTER 15Z AS DRIER MID LEVEL AIR WORKS INTO
REGION. CIGS WILL RISE TO MVFR BY 18Z AND STAY MOSTLY CLOUDY THRU
THE END OF THE PERIOD DUE TO ABUNDANT LOW LEVEL MOISTURE.

58/ROSE

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING
COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT...BULLOCK...
CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY...CLEBURNE...
COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...HALE...
JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO...MARION...
MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH...RUSSELL...
SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA...
TUSCALOOSA...WALKER...WINSTON.

&&
Hazardous weather outlook, Mar 10, 11:58 PM CST, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1158 PM CST WED MAR 10 2010

ALZ011>015-017>050-111400-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1158 PM CST WED MAR 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

PERIODS OF HEAVY RAIN WILL CONTINUE TO AFFECT ALL OF CENTRAL
ALABAMA OVERNIGHT...WHICH COULD RESULT IN FLASH FLOODING. PLEASE
REFER TO ONGOING FLASH FLOOD WATCH AND WARNING STATEMENTS FOR
ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NECESSARY OVERNIGHT.

In the hours before

Local storm report, Mar 10, 8:53 PM CST, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
853 PM CST WED MAR 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     FLOOD            MONTEVALLO              33.11N 86.85W
03/10/2010                   SHELBY             AL   PUBLIC

            RIVER OUT OF BANK THROUGH OUT TOWN AND OVER PARKING LOT
            IN CITY PARK.

&&
Local storm report, Mar 10, 8:54 PM CST, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
854 PM CST WED MAR 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 AM     FLASH FLOOD      PELHAM                  33.30N 86.79W
03/10/2010                   SHELBY             AL   LAW ENFORCEMENT

            BISHOP CREEK WAS OUT OF ITS BANKS. THE WATER HAD REACHED
            UP TO THE BOTTOM OF A FEW VEHICLES IN THE AREA.

0450 AM     HEAVY RAIN       HELENA                  33.29N 86.85W
03/10/2010  E2.50 INCH       SHELBY             AL   LAW ENFORCEMENT

            HEAVY RAIN CAUSED MINOR FLOODING ACROSS HIGHWAY 261 NEAR
            THE CONCRETE COMPANIES.

0450 AM     HEAVY RAIN       ALABASTER               33.25N 86.82W
03/10/2010  E2.50 INCH       SHELBY             AL   LAW ENFORCEMENT

            HEAVY RAIN CAUSED PONDING OF WATER ACROSS HIGHWAY 17 JUST
            SOUTH OF COUNTY ROAD 44.

0710 AM     HEAVY RAIN       SHELBY                  33.11N 86.58W
03/10/2010  E2.50 INCH       SHELBY             AL   STORM CHASER

            SPRING CREEK NEAR SHEBLY HAS RISEN OUT OF THE BANKS WITH
            MINOR FLOODING ON THE ROADWAY.

0745 AM     FLASH FLOOD      3 SE WILSONVILLE        33.21N 86.44W
03/10/2010                   TALLADEGA          AL   LAW ENFORCEMENT

            6 INCHES OF FLOWING WATER ACROSS PORTIONS OF MCGOWANS
            FERRY ROAD.

0918 AM     FLOOD            COLUMBIANA              33.18N 86.60W
03/10/2010                   SHELBY             AL   COUNTY OFFICIAL

            PORTIONS OF COUNTY ROAD 77 NEAR COUNTY ROAD 28 ARE CLOSED

1225 PM     FLOOD            SYLACAUGA               33.18N 86.26W
03/10/2010                   TALLADEGA          AL   EMERGENCY MNGR

            NUMEROUS FLOOD REPORTS ON AREA ROADWAYS IN AND AROUND
            SYLACAUGA

0100 PM     FLOOD            SYLACAUGA               33.18N 86.26W
03/10/2010                   TALLADEGA          AL   LAW ENFORCEMENT

            CREEK OVERFLOWING ALONG CHILDERSBURG FAYETTEVILLE HWY AND
            APPROACHING RESIDENCES

0100 PM     FLOOD            CHILDERSBURG            33.28N 86.35W
03/10/2010                   TALLADEGA          AL   EMERGENCY MNGR

            NUMEROUS FLOOD REPORTS ON AREA ROADWAYS NEAR CHILDERSBURG
            INCLUDING CENTER HILL ROAD AND KYMULGA ROAD

0100 PM     FLOOD            JASPER                  33.85N 87.27W
03/10/2010                   WALKER             AL   EMERGENCY MNGR

            ONE FOOT OF STANDING WATER ALONG PORTIONS OF OLD HIGHWAY
            78

0118 PM     FLOOD            WINTERBORO              33.32N 86.20W
03/10/2010                   TALLADEGA          AL   FIRE DEPT/RESCUE

            FLOODING ALONG LEDBETTER FLATS ROAD

0141 PM     FLOOD            SHELBY                  33.11N 86.58W
03/10/2010                   SHELBY             AL   DEPT OF HIGHWAYS

            HWY 42 FLOODED AND CLOSED FROM CR37 TO CR 47. CR 47
            FLOODED AND CLOSED BETWEEN CR 46 AND HWY 145.

0145 PM     FLOOD            FAYETTEVILLE            33.15N 86.41W
03/10/2010                   TALLADEGA          AL   EMERGENCY MNGR

            FLOODING ALONG MCGOWENS FERRY ROAD CAUSING DAMAGE TO ROAD
            SURFACE

0147 PM     FLOOD            TALLADEGA               33.43N 86.10W
03/10/2010                   TALLADEGA          AL   LAW ENFORCEMENT

            NUMEROUS FLOOD REPORTS ON AREA ROADWAYS IN AND AROUND THE
            CITY OF TALLADEGA. SEVERAL ROADS IMPASSABLE.

0206 PM     FLOOD            TALLADEGA               33.43N 86.10W
03/10/2010                   TALLADEGA          AL   LAW ENFORCEMENT

            VEHICLE DISABLED DUE TO FLOODING ON GROGAN RD.

0209 PM     FLOOD            TALLADEGA               33.43N 86.10W
03/10/2010                   TALLADEGA          AL   LAW ENFORCEMENT

            20 FOOT WIDE AREA OF ROAD FLOODED AT TAYLORS MILL RD AND
            WILLOWBROOK DR.

0225 PM     HAIL             CHELSEA                 33.33N 86.64W
03/10/2010  E0.25 INCH       SHELBY             AL   BROADCAST MEDIA

            PEA SIZE HAIL REPORTED IN CHELSEA.

0225 PM     FLOOD            HELENA                  33.29N 86.85W
03/10/2010                   SHELBY             AL   EMERGENCY MNGR

            WOMAN RESCUED FROM DRAINAGE DITCH ALONG WOODVALE DRIVE

0228 PM     FLOOD            JASPER                  33.85N 87.27W
03/10/2010                   WALKER             AL   EMERGENCY MNGR

            ONE FOOT OF WATER ON NUMEROUS AREA ROADWAYS IN AND AROUND
            JASPER.

0230 PM     FLOOD            PELHAM                  33.30N 86.79W
03/10/2010                   SHELBY             AL   NWS EMPLOYEE

            WATER...MUD...AND SMALL TREES WASHING OVER HIGHWAY 11
            BETWEEN PELHAM AND CHLSEA.

0235 PM     HAIL             PLANTERSVILLE           32.66N 86.92W
03/10/2010  E0.25 INCH       DALLAS             AL   EMERGENCY MNGR

            PEA SIZE HAIL REPORTED IN PLANTERSVILLE.

0236 PM     FLOOD            TALLADEGA               33.43N 86.10W
03/10/2010                   TALLADEGA          AL   EMERGENCY MNGR

            ONE INCH OF WATER OVER GRIST MILL ROAD NEAR TALCUM PLANT.

0254 PM     FLOOD            ALABASTER               33.25N 86.82W
03/10/2010                   SHELBY             AL   LAW ENFORCEMENT

            PEOPLE TRAPPED IN VEHICLES ALONG HIGHWAY 31 NEAR
            ALTERNATIVE SCHOOL

0258 PM     FLOOD            ALABASTER               33.25N 86.82W
03/10/2010                   SHELBY             AL   LAW ENFORCEMENT

            HIGHWAY 31 CLOSED NEAR SHELBY BAPTIST HOSPITAL DUE TO
            FLOOD WATERS

0314 PM     HAIL             PRATTVILLE              32.46N 86.45W
03/10/2010  E0.50 INCH       AUTAUGA            AL   LAW ENFORCEMENT

            DIME SIZE HAIL REPORTED BY PRATTVILLE PD.

0325 PM     HAIL             PRATTVILLE              32.46N 86.45W
03/10/2010  E0.50 INCH       AUTAUGA            AL   TRAINED SPOTTER

            DIME SIZE HAIL AND FLOODING AT WETUMPKA AND WASHINGTON
            STREETS NEAR PRATTVILLE ELEMENTARY.

0325 PM     HAIL             PRATTVILLE              32.46N 86.45W
03/10/2010  E0.50 INCH       AUTAUGA            AL   TRAINED SPOTTER

            PEA SIZE HAIL AND FLOODING AT WASHINGTON AND WETUMPKA
            STREETS NEAR PRATTVILLE ELEMENTARY.

0325 PM     FLOOD            MONTEVALLO              33.11N 86.85W
03/10/2010                   SHELBY             AL   PUBLIC

            RIVER OUT OF BANK THROUGH OUT TOWN AND OVER PARKING LOT
            IN CITY PARK.

0340 PM     FLOOD            TALLADEGA               33.43N 86.10W
03/10/2010                   TALLADEGA          AL   PUBLIC

            NUMEROUS ROADS ALONG SCHOOL BUS ROUTES REPORTED FLOODED
            AND IMPASSABLE.

0345 PM     HAIL             WETUMPKA                32.54N 86.20W
03/10/2010  E0.25 INCH       ELMORE             AL   EMERGENCY MNGR

            PEA SIZE HAIL ALONG HWY 231 IN WETUMPKA.

0350 PM     FLOOD            HELENA                  33.29N 86.85W
03/10/2010                   SHELBY             AL   LAW ENFORCEMENT

            HELENA PD REPORTS NUMEROUS ROADS FLOODED AND CLOSED
            THROUGHOUT HELENA.

0356 PM     FLOOD            LOCUST FORK             33.91N 86.62W
03/10/2010                   BLOUNT             AL   LAW ENFORCEMENT

            ONE FOOT OF WATER FLOWING OVER DEAVER WALKER RD

0358 PM     HAIL             WETUMPKA                32.54N 86.20W
03/10/2010  E1.00 INCH       ELMORE             AL   PUBLIC

            ONE INCH HAIL ALONG STAR RD

0358 PM     HAIL             HAYNEVILLE              32.18N 86.58W
03/10/2010  E0.75 INCH       LOWNDES            AL   EMERGENCY MNGR

            3/4 INCH HAIL REPORTED

0405 PM     FUNNEL CLOUD     2 SW TALLADEGA          33.41N 86.12W
03/10/2010                   TALLADEGA          AL   TRAINED SPOTTER

            FUNNEL CLOUD SPOTTED ALONG HWY 275 AND RENFROE ROAD

0410 PM     HAIL             3 E TALLASSEE           32.54N 85.84W
03/10/2010  E1.00 INCH       TALLAPOOSA         AL   AMATEUR RADIO

            ONE INCH HAIL REPORTED IN THE COMMUNITY OF FRIENDSHIP

0451 PM     FLOOD            8 NE TALLADEGA          33.51N 86.00W
03/10/2010                   TALLADEGA          AL   EMERGENCY MNGR

            JENNIFER ROAD NEAR SALT CREEK CLOSED.

0452 PM     FLOOD            2 SW TALLADEGA          33.41N 86.12W
03/10/2010                   TALLADEGA          AL   FIRE DEPT/RESCUE

            100 YARDS OF SWIFT MOVING WATER SEVERAL FEET DEEP
            REPORTED BY RENFROE VFD ALONG HOWELL COVE ROAD AT MOXLEY
            CROSSROADS

0507 PM     HAIL             BIRMINGHAM              33.53N 86.80W
03/10/2010  E0.25 INCH       JEFFERSON          AL   BROADCAST MEDIA

            PEA SIZE HAIL REPORTED IN DOWNTOWN BIRMINGHAM.

0508 PM     HAIL             BIRMINGHAM              33.53N 86.80W
03/10/2010  E0.50 INCH       JEFFERSON          AL   BROADCAST MEDIA

            DIME AND PEA SIZE HAIL REPORTED ON UAB CAMPUS IN DOWNTOWN
            BIRMINGHAM.

0515 PM     HAIL             BIRMINGHAM              33.53N 86.80W
03/10/2010  E0.25 INCH       JEFFERSON          AL   AMATEUR RADIO

            PEA SIZE HAIL REPORTED AT TRINITY MEDICAL CENTER ON
            MONTCLAIR ROAD.

0516 PM     FLOOD            8 NE TALLADEGA          33.51N 86.00W
03/10/2010                   TALLADEGA          AL   EMERGENCY MNGR

            NUMEROUS REPORTS OF FLOODING IN THE MUNFORD AREA
            APPROXIMATELY 8 MILES NORTHEAST OF TALLADEGA...INCLUDING
            THE COMMUNITIES OF STEMLEY...RENFROE AND MOXLEY
            CROSSROADS.

0550 PM     FLOOD            8 NE TALLADEGA          33.51N 86.00W
03/10/2010                   TALLADEGA          AL   EMERGENCY MNGR

            FLOODING JUST NORTH OF MUNFORD ON MCAFFEE RD AT RITCHIE
            TOWN RD.

0550 PM     FLOOD            5 N TALLADEGA           33.50N 86.10W
03/10/2010                   TALLADEGA          AL   EMERGENCY MNGR

            911 REPORTS BRIDGE WASHED OUT AT JACKSON TRACE RD AND
            PINE HILL RD.

0605 PM     HAIL             CUSSETA                 32.78N 85.31W
03/10/2010  E0.50 INCH       CHAMBERS           AL   PUBLIC

            PUBLIC REPORT OF DIME SIZE HAIL IN CUSSETA.

0630 PM     HAIL             1 E WARD                32.36N 88.26W
03/10/2010  E0.75 INCH       SUMTER             AL   FIRE DEPT/RESCUE

            CUBA VFD REPORTS PENNY SIZE HAIL 3/4 MILE EAST OF WARD ON
            CR 9.

0650 PM     HAIL             4 SE CUBA               32.40N 88.33W
03/10/2010  E1.00 INCH       SUMTER             AL   FIRE DEPT/RESCUE

            CUBA VFD REPORTS QUARTER SIZE HAIL AT JCT HWY 17 AND CR
            42.

&&
Special weather statement, Mar 10, 9:16 PM CST, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
916 PM CST WED MAR 10 2010

ALZ022-110345-
PICKENS-
916 PM CST WED MAR 10 2010

...SIGNIFICANT WEATHER ALERT FOR PICKENS COUNTY UNTIL 945 PM CST...

AT 914 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM 7 MILES SOUTHWEST OF ETHELSVILLE...OR 8 MILES NORTH OF
PICKENSVILLE...MOVING NORTHEAST AT 40 MPH.

DIME SIZE HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  PINE GROVE.
  ETHELSVILLE.
  SHAW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST THURSDAY MORNING
FOR SOUTHWESTERN ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

27
Special weather statement, Mar 10, 9:32 PM CST, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
932 PM CST WED MAR 10 2010

ALZ012-022-110400-
LAMAR-PICKENS-
932 PM CST WED MAR 10 2010

...SIGNIFICANT WEATHER ALERT FOR LAMAR AND PICKENS COUNTIES UNTIL
1000 PM CST...

AT 928 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR ETHELSVILLE...OR 11 MILES SOUTHWEST OF MILLPORT...
MOVING NORTHEAST AT 40 MPH.

DIME SIZE HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  FOREST.
  MELBORNE.
  MILLPORT.
  STAR.
  HIGHTOGY.
  VERNON.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST THURSDAY MORNING
FOR SOUTHWESTERN ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

27
Local storm report, Mar 10, 9:42 PM CST, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
942 PM CST WED MAR 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HEAVY RAIN       3 E CUBA                32.44N 88.32W
03/10/2010  E5.07 INCH       SUMTER             AL   FIRE DEPT/RESCUE

            SUMTER VFD REPORTS 36 HOUR RAINFALL OF 5.07 INCHES IN THE
            COMMUNITY OF INTERCOURSE.

&&
Local storm report, Mar 10, 11:57 PM CST, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1157 PM CST WED MAR 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLASH FLOOD      PELHAM                  33.30N 86.79W
03/10/2010                   SHELBY             AL   FIRE DEPT/RESCUE

            SEVERAL PERSONS RESCUED FROM FLOODED TOWNHOMES.

&&

MROSE

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 6:21 PM CSTSevere Thunderstorm WarningBMXSumter39 min
Mar 10, 6:24 PM CSTSevere Thunderstorm WarningBMXPickens, Sumter46 min
Mar 10, 6:54 PM CSTSevere Thunderstorm WarningBMXGreene, Sumter51 min
Mar 10, 7:40 PM CSTRiver Flood WarningBMXChilton, Coosa, Elmore, Shelby, Talladega42 hr
Mar 10, 7:49 PM CSTTornado WarningBMXGreene, Sumter9 min
Mar 10, 7:56 PM CSTRiver Flood WarningBMXAutauga, Dallas, Elmore, Lowndes, Montgomery5 days
Mar 10, 7:57 PM CSTSevere Thunderstorm WarningBMXGreene, Sumter41 min
Mar 10, 8:20 PM CSTFlash Flood WarningBMXShelby3 hr
Mar 10, 8:34 PM CSTRiver Flood WarningBMXJefferson, Tuscaloosa, Walker48 hr
Mar 10, 8:38 PM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter, Tuscaloosa36 hr
Mar 10, 8:38 PM CSTRiver Flood WarningBMXGreene, Hale, Marengo6 days
Mar 10, 8:44 PM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter6 days
Mar 11, 12:25 AM CSTAreal Flood AdvisoryBMXPike2 hr
Mar 11, 1:45 AM CSTRiver Flood WarningBMXChambers, Elmore, Macon, Randolph, Tallapoosa8 hr
Mar 11, 5:06 AM CSTAreal Flood AdvisoryBMXFayette, Greene, Hale, Marengo, Marion, Pickens and 4 more3 hr
Mar 11, 8:29 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Pickens, Sumter29 hr
Mar 11, 8:48 AM CSTRiver Flood WarningBMXSumter5 days
Mar 11, 9:01 AM CSTRiver Flood WarningBMXElmore, Montgomery4 days
Mar 11, 9:05 AM CSTRiver Flood WarningBMXAutauga, Dallas, Lowndes71 hr
Mar 11, 9:05 AM CSTRiver Flood WarningBMXDallas3 days
Mar 11, 9:07 AM CSTRiver Flood WarningBMXDallas, Perry35 hr

Nearby

Flash Flood Warnings in Alabama, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.